Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 8, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 4, 2009, 6:05 AM EDT for 6 counties in Kentucky. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2009, 6:05 AM EDT (10:05 UTC)
- Expired
- May 4, 2009, 10:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Breathitt County, KY, Floyd County, KY, Johnson County, KY, Magoffin County, KY, Martin County, KY, Morgan County, KY
The radar
The Jackson,KY radar (KJKL), 44 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 7:20 AM EDT | FLASH FLOOD | 4 Wsw Prestonsburg, KY | LOW LYING AREAS AROUND MIDDLE CREEK ARE FLOODED BETWEEN MILE MARKERS 7 AND 10. A FEW MOBILE HOMES ARE SURROUNDED AND ROADWAYS ARE COVERED IN LOW SPOTS. |
| May 4, 8:30 AM EDT | FLASH FLOOD | 2 N Bonanza, KY | TREE AND MUD IN ROAD DUE TO MUDSLIDE ON ROUTE 1750 BETWEEN BONANZA AND HAGAR HILL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 75 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 041005
FFWJKL
KYC025-071-115-153-159-175-041400-
/O.NEW.KJKL.FF.W.0008.090504T1005Z-090504T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
605 AM EDT MON MAY 4 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSON COUNTY IN NORTHEAST KENTUCKY...
MARTIN COUNTY IN NORTHEAST KENTUCKY...
NORTHEASTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
EXTREME EAST CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 1000 AM EDT
* AT 557 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM TORRENTIAL
RAINFALL OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
THE VICINITY OF INEZ...BAKER...HAMMOND...MAGGARD...ANDY...BARNETTS
CREEK AND BEAUTY.
UP TO AN ADDITIONAL ONE INCH OF RAIN IS EXPECTED TO FALL BETWEEN 6AM
AND 10AM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3749 8291 3762 8340 3768 8331 3767 8325
3772 8325 3787 8303 3786 8301 3787 8298
3789 8299 3798 8285 3792 8274 3789 8262
3796 8258 3796 8251 3787 8241 3781 8240
$$
DUSTY2 follow-up statements
000
WGUS73 KJKL 041132
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
732 AM EDT MON MAY 4 2009
KYC025-071-115-153-159-175-041400-
/O.CON.KJKL.FF.W.0008.000000T0000Z-090504T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN KY-JOHNSON KY-MARTIN KY-MAGOFFIN KY-FLOYD KY-BREATHITT KY-
732 AM EDT MON MAY 4 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT FOR
NORTHEASTERN BREATHITT...NORTHERN FLOYD...MAGOFFIN...MARTIN...JOHNSON
AND EXTREME EAST CENTRAL MORGAN COUNTIES...
AT 728 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN PRODUCING FLOODED ROADS ACROSS THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. IN HILLY TERRAIN THERE ARE
HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN
HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND
ALTERNATE ROUTES. MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3749 8291 3762 8340 3768 8331 3767 8325
3772 8325 3787 8303 3786 8301 3787 8298
3789 8299 3798 8285 3792 8274 3789 8262
3796 8258 3796 8251 3787 8241 3781 8240
$$
DUSTY000
WGUS73 KJKL 041355
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
955 AM EDT MON MAY 4 2009
KYC025-071-115-153-159-175-041405-
/O.EXP.KJKL.FF.W.0008.000000T0000Z-090504T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN KY-JOHNSON KY-MARTIN KY-MAGOFFIN KY-FLOYD KY-BREATHITT KY-
955 AM EDT MON MAY 4 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 AM EDT FOR
NORTHEASTERN BREATHITT...NORTHERN FLOYD...MAGOFFIN...MARTIN...JOHNSON
AND EXTREME EAST CENTRAL MORGAN COUNTIES...
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3749 8291 3762 8340 3768 8331 3767 8325
3772 8325 3787 8303 3786 8301 3787 8298
3789 8299 3798 8285 3792 8274 3789 8262
3796 8258 3796 8251 3787 8241 3781 8240
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 4, 3:05 AM EDT, 3 hours earlier.
Area forecast discussion, May 4, 3:05 AM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 305 AM EDT MON MAY 4 2009 .SHORT TERM.../TODAY THROUGH WEDNESDAY NIGHT/...UPDATED A VIGOROUS UPPER LEVEL DISTURBANCE MOVING ALONG A SLUGGISH FRONTAL BOUNDARY WILL CONTINUE TO BRING WIDESPREAD MODERATE RAINFALL TO THE FORECAST AREA THROUGH 12Z. AN INITIAL WAVE OF MODERATE TO HEAVY RAIN HAS CAUSED FLOODING ISSUES FROM CORBIN IN WHITLEY COUNTY NORTHEAST TO ELKATAWA IN BREATHITT COUNTY. RAINFALL RATES OF AS MUCH AS AN INCH PER HOUR HAVE BEEN OCCURRING. A SECOND BATCH OF MODERATE RAINFALL IS CURRENTLY MOVING INTO THE SOUTHWESTERN CORNER OF THE FORECAST AREA AND WILL ONLY ADD TO ANY ONGOING FLOODING PROBLEMS. THERE IS A DISTINCTIVE BACK EDGE TO THIS PRECIPITATION ACROSS CENTRAL KENTUCKY AND THIS WILL LIKELY REACH THE FORECAST AREA BY 12Z OR SO. AFTER 12Z THE RAINFALL WILL GRADUALLY DECREASE IN INTENSITY AS IT MOVES ACROSS EASTERN KENTUCKY. THE AFOREMENTIONED UPPER AIR DISTURBANCE WILL ACT TO PULL THE SURFACE FRONT SLOWLY EASTWARD DURING THE PREDAWN HOURS...WHICH ULTIMATEREDAWN HOURS...WHICH ULTIMATELREDAWN HOURS...WHICH ULTIMATEY WILL LEAD TO THE DECREASE IN RAINFALL. MADE A FEW CHANGES TO THE PRECIPITATION PROBABILITY GRIDS BASED ON THE LATEST SREF AND GFS MODEL SOLUTIONS...WHICH BOTH ARE IN GOOD AGREEMENT AND ARE ALSO DOING A PRETTY GOOD JOB HANDLING THE CURRENT SYNOPTIC PATTERN AND PRECIP COVERAGE. WITH MOIST NORTHWEST FLOW OCCURRING ON THE BACKSIDE OF THE DEPARTING UPPER LOW AND SURFACE FRONT...THERE WILL BE A GOOD CHANCE OF RAIN SHOWERS ACROSS THE AREA THROUGH AT LEAST 17Z TODAY. TUESDAY AND TUESDAY NIGHT LOOK TO BE DRY...BUT THE BREAK WILL NOT LAST LONG AS YET ANOTHER SYSTEM IS FORECAST TO MOVE OUT OF THE PLAINS AND ACROSS THE OHIO AND TENNESSEE VALLEYS ON WEDNESDAY AND WEDNESDAY NIGHT. THE SYNOPTIC IS A BIT DIFFERENT FOR THIS NEXT SYSTEM...AS IT APPEARS THAT A WEAK WARM FRONT WILL BRING AN INITIAL SHOT OF SHOWERS AND THUNDERSTORMS TO THE AREA WEDNESDAY MORNING...BEFORE GIVING WAY TO A WELL DEFINED COLD LATER THAT AFTERNOON. THIS NEXT SYSTEM SHOULD NOT BRING NEAR AS MUCH RAIN TO THE AREA AS THE FRONTS SHOULD PUSH THROUGH THE AREA IN ABOUT 24 HOURS. ALSO MADE A FEW TWEAKS TO TEMPERATURES...WINDS...AND DEWPOINTS. THE MAVMOS HAS BEEN HANDLING AREA TEMPERATURES THE BEST OVER THE PAST WEEK SO WILL GO WITH MODIFIED MAVMOS FOR DAYTIME HIGHS AND OVERNIGHT LOWS FOR THE NEXT FEW DAYS. .LONG TERM.../MONDAY NIGHT THROUGH SUNDAY/ AN ACTIVE LONG TERM PATTERN IS IN STORE AS NEARLY ZONAL FLOW ALOFT WILL GIVE WAY TO A COUPLE OF AMPLIFIED H5 TROUGHS THROUGH THE END OF THE WEEK. THE ECMWF CONTINUES TO BE THE PREFERRED MODEL THROUGH THE EXTENDED WITH SUPPORT FROM GEFS/GEM/NAEFS AND HPC. OPERATIONAL GFS IS AN OUTLIER WITH MOST ENSEMBLE MEMBERS LEANING MORE TOWARD SLOWER AND MORE AMPLIFIED ECMWF SOLUTIONS. LINGERING PRECIPITATION ON MONDAY NIGHT WILL QUICKLY TAPER OFF AS MAIN TROUGH AXIS SLIDES EAST AND WEAK AREA OF HIGH PRESSURE BUILDS IN ON TUESDAY. WILL MAINTAIN LOW CHANCE POPS IN THE EASTERN HALF OF THE CWA BEFORE A WARM FRONT LIFTS NORTH ACROSS THE REGION ON TUESDAY NIGHT AND POPS INCREASE AS INFLUENCE FROM DIGGING H5 TROUGH AND ISENTROPIC LIFT COMMENCE. FORECAST SOUNDINGS SHOW SOME ELEVATED INSTABILITY...SO WILL INCLUDE SMALL CHANCES FOR THUNDER AS WELL. EAST KENTUCKY WILL BE IN THE WARM SECTOR OF DEVELOPING SURFACE LOW OVER INDIANA ON WEDNESDAY. GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS WILL EXIST DURING THIS TIME AND CONTINUE THROUGH WEDNESDAY NIGHT AS THE ABOVE MENTIONED SURFACE LOW SWINGS A COLD FRONT THROUGH THE AREA BY MID MORNING ON THURSDAY. THE ECMWF IS PAINTING SOME PRETTY SIGNIFICANT QPF WITH THIS ENTIRE SYSTEM AND WITH PLENTY OF RAINFALL AHEAD OF THIS SYSTEM...WILL HAVE TO MONITOR THE POTENTIAL FOR SOME HYDRO PROBLEMS ON WEDNESDAY THROUGH THURSDAY. CONFIDENCE DECREASES IN FORECAST AFTER MID WEEK SYSTEM AS MODELS DIVERGE ON POSSIBLE SOLUTIONS...HOWEVER A CONTINUED ACTIVE PATTERN IS LIKELY WITH ANOTHER AMPLIFIED H5 TROUGH DIGGING INTO ZONAL FLOW AND ASSOCIATED SURFACE LOW/COLD FRONT SWINGING THROUGH EAST KENTUCKY ON FRIDAY NIGHT AND SATURDAY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE LIKELY WITH THIS WAVE. AS FOR TEMPERATURES...WENT ABOVE OR BELOW MEX GUIDANCE IN AREAS WHERE ECMWF SOLUTION WAS NOTICEABLY DIFFERENT. OVERALL...LOW TEMPERATURES WILL MOSTLY BE ABOVE CLIMO FOR THE PERIOD AS CLOUD COVER WILL KEEP TEMPERATURES UP. HIGH TEMPERATURES WILL GENERALLY REMAIN NEAR THE MID 70S...AROUND CLIMO FOR THIS TIME OF YEAR. && .AVIATION.../06Z TO 06Z/ CONDITIONS WILL FLUCTUATE MOSTLY BETWEEN IFR AND LIFR FOR THE FIRST 8 HOURS OF THE FORECAST AT ALL THREE TAF SITES. THE MOST CURRENT RADAR LOOP SHOWS AN AREA OF MODERATE TO HEAVY RAINFALL OCCURRING MAINLY NORTH OF THE HAL ROGERS PARKWAY AND HIGHWAY 80 CORRIDOR...THEREFORE THE WORST CONDITIONS ARE CURRENTLY OCCURRING AT JKL AND WILL BE BETWEEN 6 AND 8Z. LOZ AND SME CAN EXPECT ANOTHER ROUND OF MODERATE RAINFALL TO MOVE IN AFTER 7Z...WITH IFR CONDITIONS PREVAILING. REGIONAL RADAR LOOPS SHOWS THE BACK EDGE OF THE RAIN MOVING ACROSS CENTRAL KENTUCKY AS OF 540Z. WITH LOW PRESSURE WRAPPING MOISTURE INTO THE MOUNTAINS...ALONG WITH NORTH TO NORTHWEST FLOW OCCURRING...THE RAIN WILL PERSIST ACROSS THE ENTIRE FORECAST AREA THROUGH AT LEAST 12 OR 13Z. ONLY LIGHT RAIN SHOWERS SHOULD BE OCCURRING AT THE TAF SITES AFTER 15Z...WITH A RAPID DECREASE IN COVERAGE BETWEEN 16 AND 18Z AT LOZ AND SME...AND AFTER 18Z AT JKL. && .JKL WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR KYZ058-059-068-069-079-080- 083>088-107>120. && SHORT TERM...AR LONG TERM...SCHOETTMER AVIATION...AR
Hazardous weather outlook, May 4, 5:11 AM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 511 AM EDT MON MAY 4 2009 KYZ044-050>052-060-104-106-051215- FLEMING-MONTGOMERY-BATH-ROWAN-MENIFEE-ELLIOTT-MORGAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...FRENCHBURG...SANDY HOOK...WEST LIBERTY 511 AM EDT MON MAY 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. MODERATE TO OCCASIONALLY HEAVY RAIN SHOWERS THAT FELL OVERNIGHT...ALONG WITH RAINS FROM THE PREVIOUS FEW DAYS...WILL CONTINUE TO CONTRIBUTE TO FLOODING OF AREA CREEKS AND STREAMS TODAY...ALONG WITH SIGNIFICANT RISES ON MAJOR RIVERS. THERE IS ALSO A SLIGHT CHANCE FOR A THUNDERSTORM THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE RAINS OF THE PAST COUPLE DAYS ARE EXPECTED TO LEAD TO SIGNIFICANT RISES ON AREA RIVERS TUESDAY AND WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH SATURDAY. HEAVY RAINFALL WILL BE POSSIBLE AGAIN ON WEDNESDAY AS A WELL DEFINED COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...AS WELL AS ANY INSTANCES OF FLOODING TO THE JACKSON WEATHER OFFICE TODAY. KYZ058-059-068-069-079-080-083>088-107>120-051215- ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY- WHITLEY-KNOX-BELL-HARLAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...STANTON...MOUNT VERNON...MCKEE... SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE... JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 511 AM EDT MON MAY 4 2009 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. MODERATE TO OCCASIONALLY HEAVY RAIN SHOWERS THAT FELL OVERNIGHT...ALONG WITH RAINS FROM THE PREVIOUS FEW DAYS...WILL CONTINUE TO CONTRIBUTE TO FLOODING OF AREA CREEKS AND STREAMS TODAY...ALONG WITH SIGNIFICANT RISES ON MAJOR RIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE RAINS OF THE PAST COUPLE DAYS ARE EXPECTED TO LEAD TO SIGNIFICANT RISES ON AREA RIVERS TUESDAY AND WEDNESDAY. HEAVY RAINFALL WILL BE POSSIBLE AGAIN WEDNESDAY AND WEDNESDAY NIGHT...AS A WELL DEFINED COLD FRONT MOVES ACROSS THE AREA. THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...AS WELL AS ANY INSTANCES OF FLOODING...TO THE JACKSON WEATHER OFFICE TODAY. AR
In the hours before
Local storm report, May 4, 2:34 AM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
234 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM FLASH FLOOD ISLAND CITY 37.37N 83.77W
05/04/2009 OWSLEY KY CO-OP OBSERVER
2.68 INCHES OF RAIN MEASURED IN ISLAND CITY. HWY 1350 IN
HOLLY FORK AREA OF ISLAND CITY FLOODED.
0135 AM FLASH FLOOD BURNING SPRINGS 37.26N 83.80W
05/04/2009 CLAY KY CO-OP OBSERVER
HWY 1350 FLOODED.
&&
ABELocal storm report, May 4, 2:59 AM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
259 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 AM FLASH FLOOD CARVER 37.64N 83.05W
05/04/2009 MAGOFFIN KY LAW ENFORCEMENT
HWY 1635 CLOSED AT OAKLEY. NUMEROUS OTHER ROADS
THROUGHOUT THE COUNTY WITH HIGH WATER.
&&
ABELocal storm report, May 4, 3:20 AM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
320 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 AM FLASH FLOOD BONANZA 37.69N 82.86W
05/04/2009 FLOYD KY LAW ENFORCEMENT
ABBOTT CREEK FLOODING. WATER KNEE DEEP AND FLOODING A
CAR.
&&
ABELocal storm report, May 4, 3:50 AM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
350 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM FLOOD 3 W DISHMAN SPRINGS 36.87N 84.01W
05/04/2009 KNOX KY EMERGENCY MNGR
SEVERAL LOCATIONS ON HWY 6 UNDER WATER. ALSO CALIFORNIA
HOLLER IMPASSABLE.
&&
DUSTYLocal storm report, May 4, 4:24 AM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
424 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD 1 N BAILEYS SWITCH 36.93N 83.90W
05/04/2009 KNOX KY LAW ENFORCEMENT
KY 229 CLOSED AT HORSE HOLLOW ROAD. OTHER ROADS CLOSED IN
THE COUNTY INCLUDE WILTON SCHOOL ROAD AT OLD MOSELY
ROAD... RAPPIER HOLLOW ROAD... WILSON BRANCH ROAD...
DOWIS CHAPEL ROAD... WILTON SCHOOL ROAD AT CHAPEL GROVE
CHURCH.
&&
ABELocal storm report, May 4, 5:26 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
526 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM FLASH FLOOD 3 W PRESTONSBURG 37.67N 82.82W
05/04/2009 FLOYD KY EMERGENCY MNGR
WATER 2 TO 2 1/2 FEET DEEP OVER HIGHWAY 1427. WATER
RESCUE REQUIRED AFTER MOTORIST DROVE INTO HIGH WATER.
&&
DUSTYThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:30 PM EDT | Flash Flood Warning | JKL | Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley | 6 hr |
| May 3, 10:33 PM EDT | Flood Watch | JKL | Bell, Breathitt, Clay, Estill, Floyd, Harlan and 20 more | 12 hr |
| May 3, 11:15 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 3 more | 6 hr |
| May 3, 11:48 PM EDT | Flash Flood Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 1 more | 6 hr |
| May 4, 12:21 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Laurel, Lee, Leslie and 3 more | 6 hr |
| May 4, 1:41 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 4 hr |
| May 4, 1:54 AM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin | 4 hr |
| May 4, 2:18 AM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Martin, Pike | 4 hr |
| May 4, 3:35 AM EDT | Flash Flood Warning | JKL | Estill, Jackson, Laurel, Lee, Owsley, Rockcastle | 5 hr |
| May 4, 4:30 AM EDT | Flash Flood Warning | JKL | Knox, Laurel, McCreary, Whitley | 6 hr |
| May 4, 5:38 AM EDT | River Flood Advisory | JKL | Owsley | 14 min |
| May 4, 6:07 AM EDT | River Flood Advisory | JKL | Rowan | 7 hr |
| May 4, 6:21 AM EDT | River Flood Advisory | JKL | Clay | 11 hr |
| May 4, 6:35 AM EDT | River Flood Warning | JKL | Owsley | 33 hr |
| May 4, 6:49 AM EDT | River Flood Advisory | JKL | Lee | 47 hr |
| May 4, 7:47 AM EDT | River Flood Warning | JKL | Lee | 36 hr |
| May 4, 7:47 AM EDT | River Flood Warning | JKL | Estill | 50 hr |
| May 4, 7:56 AM EDT | River Flood Advisory | JKL | Whitley | 4 days |
| May 4, 8:12 AM EDT | Areal Flood Advisory | JKL | Elliott, Morgan, Wolfe | 3 hr |
| May 4, 10:07 AM EDT | Areal Flood Advisory | JKL | Breathitt, Magoffin, Owsley | 3 hr |
| May 4, 10:20 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin | 3 hr |
| May 4, 10:42 AM EDT | Areal Flood Advisory | JKL | McCreary | 3 hr |
| May 4, 10:43 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin | 3 hr |
| May 4, 11:22 AM EDT | Areal Flood Advisory | JKL | Whitley | 3 hr |
| May 4, 12:22 PM EDT | River Flood Advisory | JKL | Magoffin | 24 hr |
| May 4, 2:02 PM EDT | River Flood Warning | JKL | Whitley | 22 hr |
| May 4, 3:37 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, McCreary, Pulaski, Rockcastle and 2 more | 3 hr |
| May 4, 3:43 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Johnson, Lee, Magoffin and 2 more | 3 hr |
| May 4, 6:28 PM EDT | Areal Flood Advisory | JKL | McCreary | 12 hr |
| May 4, 6:45 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Owsley | 12 hr |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.